MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 11/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, vascular occlusion, was deemed to meet serious injury criteria of necessitating medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse dermal filler lot 100093271 was reviewed.No nonconformances were noted that would have contributed to this event.A lot search was conducted on the reported lot and no similar events were noted.
 
Event or Problem Description
A physician reported that a (b)(6) female patient was injected with radiesse.Medical history and concomitant medications not reported.On (b)(6) 2016, the patient was injected with 0.4 cc of radiesse to the glabella.On (b)(6) 2016, the patient reported erythema, tenderness, and "black area on the skin" near the bridge of the nose.On 22-nov-2016, follow up information was received from the physician.Patient's medical history and concomitant medications clarified as none.On (b)(6) 2016, the patient presented for a follow up appointment with the physician and was diagnosed with a vascular occlusion.Treatment reported as 0.4 ml of hyaluronidase, nitropaste, keflex, valtrex, aspirin, and a medrol dose pack.Patient was instructed to perform massage and apply warm compresses every hour.She was referred to a plastic surgeon, who noted the patient's skin was "ischemic already, the skin was going to die" and advised "normal wound care." causality reported as related.Outcome reported as ongoing.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street, suite 10
franksville WI 53126
MDR Report Key6129033
Report Number2135225-2016-00035
Device Sequence Number19114854
Product Code LMH
UDI-Device IdentifierM2138071M0K15
UDI-Public+M2138071M0K15/$$31909061000932711
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/06/2019
Device Catalogue Number8071M0K1
Device Lot Number100093271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2016
Initial Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR